Alert archive / Colorado / High Wind Warnings in 2026
High Wind Warning 1, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this high wind warning at Jan 15, 2026, 10:38 AM MST for 11 counties in Colorado. It took effect at Jan 15, 2026, 7:00 PM MST. It was in force for 22 hr. 60 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 15, 2026, 10:38 AM MST (17:38 UTC)
- In effect from
- Jan 15, 2026, 7:00 PM MST
- Expired
- Jan 16, 2026, 5:00 PM MST
- In force
- 22 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Elbert County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 80 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 15, 7:01 PM MST | NON-TSTM WND GST 60 | 2 Nne New Raymer, CO | AWOS station K1NW 1 NNE New Raymer. |
| Jan 15, 7:01 PM MST | NON-TSTM WND GST 65 | 5 Wnw Peetz, CO | Personal weather station. |
| Jan 15, 7:02 PM MST | NON-TSTM WND GST 65 | 4 Wnw Peetz, CO | PWS-KCOPEETZ8. |
| Jan 15, 7:11 PM MST | NON-TSTM WND GST 77 | 1 Nnw Briggsdale, CO | Mesonet station CO043 Briggsdale. |
| Jan 15, 7:12 PM MST | NON-TSTM WND GST 72 | 2 Nnw Peetz, CO | Personal weather station. |
| Jan 15, 7:13 PM MST | NON-TSTM WND GST 60 | 4 Nnw Pawnee Pass, CO | WeatherLink WL-Willard9.27N. |
| Jan 15, 7:15 PM MST | NON-TSTM WND GST 60 | 3 Wsw Sterling, CO | AWOS station KSTK Sterling. |
| Jan 15, 7:28 PM MST | NON-TSTM WND GST 64 | 2 Ene Wiggins, CO | Mesonet station CO039 Wiggins Bijou Creek. |
| Jan 15, 7:35 PM MST | NON-TSTM WND GST 60 | 3 Ese Buckeye, CO | Mesonet station BEYC2 Buckeye. |
| Jan 15, 7:39 PM MST | NON-TSTM WND GST 68 | 5 Nnw Nunn, CO | Mesonet station UP718 4.9 N Nunn (UPR). |
| Jan 15, 7:40 PM MST | NON-TSTM WND GST 59 | 1 W Masters, CO | Mesonet station CO222 Dearfield. |
| Jan 15, 7:41 PM MST | NON-TSTM WND GST 61 | 2 Nne Ovid, CO | Mesonet station UP469 2.3 NE Ovid (UPR). |
| Jan 15, 7:45 PM MST | NON-TSTM WND GST 57 | North Sterling Reservoi, CO | Mesonet station TT562 North Sterling. |
| Jan 15, 7:50 PM MST | NON-TSTM WND GST 74 | 3 Sw Holyoke, CO | Mesonet station AW276 HOLYOKE. |
| Jan 15, 7:55 PM MST | NON-TSTM WND GST 56 | Fort Morgan Airport, CO | AWOS station KFMM Fort Morgan. |
| Jan 15, 7:55 PM MST | NON-TSTM WND GST 59 | 2 Se Holyoke, CO | AWOS station KHEQ Holyoke Airport. |
| Jan 15, 7:56 PM MST | NON-TSTM WND GST 74 | 1 Nnw Akron, CO | AWOS station KAKO Akron. |
| Jan 15, 7:58 PM MST | NON-TSTM WND GST 65 | 8 S Holyoke, CO | Mesonet station CO048 US 385 Holyoke. |
| Jan 15, 8:15 PM MST | NON-TSTM WND GST 54 | 1 Sse Ault, CO | Mesonet station ALT01 Ault. |
| Jan 15, 8:25 PM MST | NON-TSTM WND GST 64 | 2 Nne Byers, CO | Personal weather station. |
| Jan 15, 8:38 PM MST | NON-TSTM WND GST 58 | 1 Sse Agate, CO | Mesonet station UP693 Agate. |
| Jan 15, 8:39 PM MST | NON-TSTM WND GST 63 | 3 S Cedar Point, CO | Mesonet station CO066 Cedar Point. |
| Jan 15, 8:42 PM MST | NON-TSTM WND GST 55 | 1 E Limon, CO | ASOS station KLIC Limon. |
| Jan 15, 9:05 PM MST | NON-TSTM WND GST 65 | 3 Ssw Elizabeth, CO | Mesonet station GW2711 Elizabeth. |
| Jan 16, 6:52 AM MST | NON-TSTM WND GST 60 | 2 W Keenesburg, CO | Mesonet station CO038 I-76 Keenesburg/Hudson. |
| Jan 16, 7:30 AM MST | NON-TSTM WND GST 60 | 4 Ese Estes Park, CO | Mesonet station DW0774 Estes Park. |
| Jan 16, 7:30 AM MST | NON-TSTM WND GST 60 | 4 Ese Estes Park, CO | Mesonet station DW0774 Estes Park. |
| Jan 16, 8:57 AM MST | NON-TSTM WND GST 68 | 1 Sse Agate, CO | Mesonet station UP693 Agate. |
| Jan 16, 8:57 AM MST | NON-TSTM WND GST 68 | 1 Sse Agate, CO | Mesonet station UP693 Agate. |
| Jan 16, 9:24 AM MST | NON-TSTM WND GST 58 | 2 Ene Wiggins, CO | Mesonet station CO039 Wiggins Bijou Creek. |
| Jan 16, 9:44 AM MST | NON-TSTM WND GST 67 | 3 S Cedar Point, CO | Mesonet station CO066 Cedar Point. |
| Jan 16, 9:44 AM MST | NON-TSTM WND GST 67 | 3 S Cedar Point, CO | Mesonet station CO066 Cedar Point. |
| Jan 16, 9:45 AM MST | NON-TSTM WND GST 56 | North Sterling Reservoi, CO | Mesonet station TT562 North Sterling. |
| Jan 16, 9:45 AM MST | NON-TSTM WND GST 56 | North Sterling Reservoi, CO | Mesonet station TT562 North Sterling. |
| Jan 16, 9:46 AM MST | NON-TSTM WND GST 61 | 3 Ese Limon, CO | Mesonet station UP731 3.2 SE Limon (UPR). |
| Jan 16, 9:46 AM MST | NON-TSTM WND GST 61 | 3 Ese Limon, CO | Mesonet station UP731 3.2 SE Limon (UPR). |
| Jan 16, 9:58 AM MST | NON-TSTM WND GST 75 | 1 E Limon, CO | ASOS station KLIC Limon. |
| Jan 16, 9:58 AM MST | NON-TSTM WND GST 75 | 1 E Limon, CO | ASOS station KLIC Limon. |
| Jan 16, 10:09 AM MST | NON-TSTM WND GST 68 | 5 Nnw Nunn, CO | Mesonet station UP718 4.9 N Nunn (UPR). |
| Jan 16, 10:15 AM MST | NON-TSTM WND GST 55 | 5 Se Sterling, CO | Mesonet station STG02 Sterling. |
| Jan 16, 10:15 AM MST | NON-TSTM WND GST 55 | 5 Se Sterling, CO | Mesonet station STG02 Sterling. |
| Jan 16, 10:30 AM MST | NON-TSTM WND GST 63 | 2 W Mishawaka, CO | Mesonet station GW4629 LIVERMORE. |
| Jan 16, 10:30 AM MST | NON-TSTM WND GST 63 | 2 W Mishawaka, CO | Mesonet station GW4629 LIVERMORE. |
| Jan 16, 10:45 AM MST | NON-TSTM WND GST 61 | 7 Ssw Hugo, CO | Mesonet station EW9214 Hugo. |
| Jan 16, 10:45 AM MST | NON-TSTM WND GST 61 | 7 Ssw Hugo, CO | Mesonet station EW9214 Hugo. |
| Jan 16, 11:06 AM MST | NON-TSTM WND GST 67 | 8 S Holyoke, CO | Mesonet station CO048 US 385 Holyoke. |
| Jan 16, 11:15 AM MST | NON-TSTM WND GST 68 | 2 Nne Ovid, CO | Mesonet station UP469 2.3 NE Ovid (UPR). |
| Jan 16, 11:15 AM MST | NON-TSTM WND GST 68 | 2 Nne Ovid, CO | Mesonet station UP469 2.3 NE Ovid (UPR). |
| Jan 16, 11:16 AM MST | NON-TSTM WND GST 55 | 4 Wsw Johnstown, CO | Mesonet station CO037 I-25 Berthoud. |
| Jan 16, 11:16 AM MST | NON-TSTM WND GST 55 | 4 Wsw Johnstown, CO | Mesonet station CO037 I-25 Berthoud. |
| Jan 16, 11:16 AM MST | NON-TSTM WND GST 60 | Nunn, CO | Mesonet station CO171 Nunn. |
| Jan 16, 11:20 AM MST | NON-TSTM WND GST 63 | 3 Sw Holyoke, CO | Mesonet station AW276 HOLYOKE. |
| Jan 16, 11:22 AM MST | NON-TSTM WND GST 74 | 1 Nnw Akron, CO | AWOS station KAKO Akron. |
| Jan 16, 11:22 AM MST | NON-TSTM WND GST 74 | 1 Nnw Akron, CO | AWOS station KAKO Akron. |
| Jan 16, 11:25 AM MST | NON-TSTM WND GST 59 | 5 N Pawnee Pass, CO | AWOS station K1MW Sterling 15 WNW. |
| Jan 16, 11:25 AM MST | NON-TSTM WND GST 59 | 5 N Pawnee Pass, CO | AWOS station K1MW Sterling 15 WNW. |
| Jan 16, 11:32 AM MST | NON-TSTM WND GST 57 | Red Feather Lakes, CO | Mesonet station RFRC2 Red Feather RAWS. |
| Jan 16, 11:32 AM MST | NON-TSTM WND GST 57 | Red Feather Lakes, CO | Mesonet station RFRC2 Red Feather RAWS. |
| Jan 16, 11:35 AM MST | NON-TSTM WND GST 76 | 3 Ese Buckeye, CO | Mesonet station BEYC2 Buckeye. |
| Jan 16, 11:36 AM MST | NON-TSTM WND GST 78 | Virginia Dale, CO | Mesonet station CO036 Virginia Dale. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 5.6 hours before the alert went out and 422 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1367 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
797 WWUS75 KBOU 151738 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver CO 1038 AM MST Thu Jan 15 2026 COZ042-048>051-160500- /O.UPG.KBOU.HW.A.0001.260116T0600Z-260117T0000Z/ /O.NEW.KBOU.HW.W.0001.260116T0200Z-260117T0000Z/ Northeast Weld County-Logan County-Washington County-Sedgwick County-Phillips County- Including the cities of Ovid, Pawnee Buttes, Cope, Stoneham, Sedgwick, Otis, Sterling, Peetz, Amherst, Grover, Holyoke, Crook, Raymer, Merino, Briggsdale, Akron, Haxtun, Julesburg, and Last Chance 1038 AM MST Thu Jan 15 2026 ...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 5 PM MST FRIDAY... * WHAT...Northwest winds 35 to 45 mph with gusts up to 70 mph expected. * WHERE...Briggsdale, Sterling, Akron, Julesburg, and Holyoke. * WHEN...From 7 PM this evening to 5 PM MST Friday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Strong winds will likely lead to rapid fire growth of any new fire. * ADDITIONAL DETAILS...Strong winds will accompany a cold front this evening. A lull in the stronger winds is expected overnight before they increase again early Friday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Avoid outdoor burning or any activity that may cause sparks. The strong winds will likely fuel rapid fire growth. && $$ COZ046-047-160500- /O.UPG.KBOU.HW.A.0001.260116T1200Z-260117T0000Z/ /O.NEW.KBOU.HW.W.0001.260116T0400Z-260117T0000Z/ North and Northeast Elbert County Below 6000 Feet/North Lincoln County-Southeast Elbert County Below 6000 Feet/South Lincoln County- Including the cities of Forder, Hugo, Kutch, Karval, Punkin Center, Matheson, Agate, and Limon 1038 AM MST Thu Jan 15 2026 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 5 PM MST FRIDAY... * WHAT...North winds 25 to 40 mph with gusts up to 60 mph expected. * WHERE...Eastern Elbert and Lincoln Counties. * WHEN...From 9 PM this evening to 5 PM MST Friday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Strong winds will likely lead to rapid fire growth of any new fire. * ADDITIONAL DETAILS...Strong winds will accompany a cold front this evening. A lull in the stronger winds is expected overnight before they increase again early Friday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Avoid outdoor burning or any activity that may cause sparks. The strong winds will likely fuel rapid fire growth. && $$ COZ038-043>045-160500- /O.NEW.KBOU.HW.W.0001.260116T0200Z-260117T0000Z/ Larimer County Below 6000 Feet/Northwest Weld County-Central and South Weld County-Morgan County-Central and East Adams and Arapahoe Counties- Including the cities of Fort Collins, Hereford, Loveland, Byers, Eaton, Fort Morgan, Goodrich, Bennett, Leader, Greeley, Brush, Roggen, Fort Lupton, Deer Trail, Nunn, and Wiggins 1038 AM MST Thu Jan 15 2026 ...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 5 PM MST FRIDAY... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph expected in the Fort Collins area. Over northern Weld and Larimer Counties wind gusts to 75 mph are expected. * WHERE...Fort Collins, Greeley, Fort Morgan, and Byers. * WHEN...From 7 PM this evening to 5 PM MST Friday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Strong winds will likely lead to rapid fire growth of any new fire. * ADDITIONAL DETAILS...Strong winds will accompany a cold front this evening. A lull in the stronger winds is expected overnight before they increase again early Friday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Avoid outdoor burning or any activity that may cause sparks. The strong winds will likely fuel rapid fire growth. && $$ For more information from the National Weather Service, visit https://weather.gov/bou Meier
3 follow-up statements
534 WWUS75 KBOU 160446 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver CO 946 PM MST Thu Jan 15 2026 COZ038-042>045-048>051-161415- /O.CON.KBOU.HW.W.0001.000000T0000Z-260117T0000Z/ Larimer County Below 6000 Feet/Northwest Weld County-Northeast Weld County-Central and South Weld County-Morgan County-Central and East Adams and Arapahoe Counties-Logan County-Washington County-Sedgwick County-Phillips County- Including the cities of Cope, Hereford, Eaton, Fort Collins, Loveland, Stoneham, Merino, Wiggins, Otis, Amherst, Brush, Deer Trail, Sterling, Nunn, Peetz, Bennett, Roggen, Grover, Haxtun, Holyoke, Sedgwick, Fort Morgan, Akron, Ovid, Last Chance, Raymer, Crook, Pawnee Buttes, Fort Lupton, Byers, Leader, Julesburg, Greeley, Briggsdale, and Goodrich 946 PM MST Thu Jan 15 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST FRIDAY... * WHAT...Northwest winds 35 to 45 mph with gusts up to 70 mph. * WHERE...Fort Collins, Briggsdale, Greeley, Fort Morgan, Byers, Sterling, Akron, Julesburg, and Holyoke. * WHEN...Until 5 PM MST Friday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Strong winds will likely lead to rapid fire growth of any new fire. Areas of blowing dust will create poor visibility in spots. Travel will be hazardous. * ADDITIONAL DETAILS...After this evening's cold front, a lull in the stronger winds is expected overnight. However, strong winds will redevelop again early Friday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Avoid outdoor burning or any activity that may cause sparks. The strong winds will likely fuel rapid fire growth. && $$ COZ046-047-161415- /O.CON.KBOU.HW.W.0001.000000T0000Z-260117T0000Z/ North and Northeast Elbert County Below 6000 Feet/North Lincoln County-Southeast Elbert County Below 6000 Feet/South Lincoln County- Including the cities of Forder, Kutch, Agate, Matheson, Punkin Center, Hugo, Karval, and Limon 946 PM MST Thu Jan 15 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST FRIDAY... * WHAT...North winds 35 to 45 mph with gusts up to 65 mph. * WHERE...Limon, and Southern Lincoln County. * WHEN...Until 5 PM MST Friday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Strong winds will likely lead to rapid fire growth of any new fire. Areas of blowing dust will create poor visibility in spots. Travel will be hazardous. * ADDITIONAL DETAILS...Strong winds are occurring with a cold front this evening. A lull in the stronger winds is expected overnight before they increase again early Friday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Avoid outdoor burning or any activity that may cause sparks. The strong winds will likely fuel rapid fire growth. && $$ For more information from the National Weather Service, visit https://weather.gov/bou 20
108 WWUS75 KBOU 160934 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver CO 234 AM MST Fri Jan 16 2026 COZ038-042>045-048>051-162315- /O.CON.KBOU.HW.W.0001.000000T0000Z-260117T0000Z/ Larimer County Below 6000 Feet/Northwest Weld County-Northeast Weld County-Central and South Weld County-Morgan County-Central and East Adams and Arapahoe Counties-Logan County-Washington County-Sedgwick County-Phillips County- Including the cities of Fort Lupton, Greeley, Otis, Cope, Merino, Leader, Wiggins, Peetz, Bennett, Amherst, Brush, Sedgwick, Julesburg, Briggsdale, Fort Morgan, Fort Collins, Haxtun, Goodrich, Holyoke, Crook, Hereford, Eaton, Byers, Deer Trail, Loveland, Roggen, Akron, Nunn, Ovid, Raymer, Sterling, Pawnee Buttes, Stoneham, Last Chance, and Grover 234 AM MST Fri Jan 16 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Northwest winds 35 to 45 mph with gusts around 65 mph. * WHERE...Fort Collins, Briggsdale, Greeley, Fort Morgan, Byers, Sterling, Akron, Julesburg, and Holyoke. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Strong winds will likely lead to rapid fire growth of any new fire. Areas of blowing dust will create poor visibility in places. Travel will be hazardous. Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and where extensive blowing dust occurs. Use extra caution. Avoid outdoor burning or any activity that may cause sparks. The strong winds will likely fuel rapid fire growth. && $$ COZ046-047-162315- /O.CON.KBOU.HW.W.0001.000000T0000Z-260117T0000Z/ North and Northeast Elbert County Below 6000 Feet/North Lincoln County-Southeast Elbert County Below 6000 Feet/South Lincoln County- Including the cities of Karval, Matheson, Agate, Forder, Hugo, Kutch, Punkin Center, and Limon 234 AM MST Fri Jan 16 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Northwest winds 30 to 40 mph with gusts around 60 mph. * WHERE...Limon, and Southern Lincoln County. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Strong winds will likely lead to rapid fire growth of any new fire. Areas of blowing dust will create poor visibility in places. Travel will be hazardous. Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and where extensive blowing dust occurs. Use extra caution. Avoid outdoor burning or any activity that may cause sparks. The strong winds will likely fuel rapid fire growth. && $$ For more information from the National Weather Service, visit https://weather.gov/bou 20
940 WWUS75 KBOU 170002 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver CO 502 PM MST Fri Jan 16 2026 COZ038-042>051-170115- /O.EXP.KBOU.HW.W.0001.000000T0000Z-260117T0000Z/ Larimer County Below 6000 Feet/Northwest Weld County-Northeast Weld County-Central and South Weld County-Morgan County-Central and East Adams and Arapahoe Counties-North and Northeast Elbert County Below 6000 Feet/North Lincoln County-Southeast Elbert County Below 6000 Feet/South Lincoln County-Logan County- Washington County-Sedgwick County-Phillips County- Including the cities of Kutch, Haxtun, Limon, Leader, Briggsdale, Deer Trail, Greeley, Akron, Cope, Sedgwick, Punkin Center, Julesburg, Stoneham, Loveland, Goodrich, Byers, Fort Morgan, Karval, Crook, Matheson, Roggen, Nunn, Raymer, Sterling, Bennett, Amherst, Forder, Fort Collins, Merino, Holyoke, Hereford, Ovid, Peetz, Agate, Fort Lupton, Brush, Eaton, Grover, Last Chance, Wiggins, Hugo, Otis, and Pawnee Buttes 502 PM MST Fri Jan 16 2026 ...HIGH WIND WARNING HAS EXPIRED... Wind gusts of 45 to 55 mph will continue for the next few hours but should slowly decrease through mid evening. $$ For more information from the National Weather Service, visit https://weather.gov/bou 63
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind warning went out at Jan 15, 5:01 AM MST, 5 hours 37 minutes earlier. Its key messages:
- Elevated to critical fire weather conditions across the plains today and Friday.
- A cold front will bring strong winds and colder temperatures to to the plains tonight and Friday.
Area forecast discussion, Jan 15, 5:01 AM MST, 5 hours 37 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 501 AM MST Thu Jan 15 2026 .KEY MESSAGES... - Elevated to critical fire weather conditions across the plains today and Friday. - A cold front will bring strong winds and colder temperatures to to the plains tonight and Friday. && .DISCUSSION /Through Wednesday/... Issued at 251 PM MST Wed Jan 14 2026 Water vapor satellite imagery showing the upper level high parked over northern California with northwest flow aloft over the region. Water vapor satellite imagery is also showing very dry air upstream over Wyoming and Montana. This will bring clear skies later tonight and most of Thursday. Temperatures rebound tomorrow from last night's weak cold. Full sun and gusty downslope winds will help us maximize heating with temperatures expected to reach the lower to mid 60s over northeast Colorado. The warm, dry air and gusty winds, are expected to lead to critical fire weather conditions over a good portion of the plains Thursday afternoon. Therefore, issued a Red Flag Warning for the plains for Thursday. A shortwave trough currently moving onto the British Columbia coast will race eastward tonight and then southeast on Thursday, passing over the region late Thursday. A cold front will accompany this wave bringing strong north to northwest winds late Thursday night and Friday. The 12Z ECMWF and its ensemble members are showing light snow (less than an inch) after midnight over the eastern plains and Front Range Mountains. Meanwhile the GEFS are mostly dry with a little snow over the mountains. Winds continue to be the main concern Thursday night and Friday. Expanded the High Wind Watch to include Lincoln and eastern Elbert Counties where gusts to 65 mph will be possible. Because of the strong winds and expected dry conditions, issued a Fire Weather Watch for the northern foothills and the eastern plains for Friday. Temperatures will be about 20F degrees cooler Friday, but models are aggressive with drier air moving in during the day Friday. North to northwest flow aloft will persist this weekend and through the middle part of next week. We are still looking at dry conditions with the ridging to the west keeping Pacific moisture from reaching the area. Main weather features during this time frame will be gusty north winds at times and cooler/colder temperatures. On Saturday, models have been trending cooler and would not be surprised if they continue that direction. We'll see arctic air accompany shortwave trough passing to the east of us in the northerly flow aloft. Models typically don't bring the cold air far enough west in these cases. Highs are expected to be in the 30s with lower 40s possible across the urban corridor. Over the far northeast plains, can't rule out highs only in the 20s. Temperatures rapidly warm Saturday night and into Sunday. A lee side trough forms over eastern Colorado and tracks eastward. Westerly downslope winds develop and scour out the colder air for Sunday. Temperature roller coaster continues into next week when on Monday, the next cold front and shortwave trough bring colder air back into the area. Much of the same can be said heading into the middle part of next week...warmer ahead of the shortwave troughs and colder behind them. Chances for rain/snow are still very low. && .AVIATION /12Z TAFS through 12Z Friday/... Issued at 438 AM MST Thu Jan 15 2026 VFR conditions expected through tonight. Winds are slightly more west than typical drainage this morning with KBJC seeing westerly gusts between 25-35 kts for the past few hours. The stronger westerly gusts should persist at KBJC through around 14Z before a brief slackening is expected around 15-17Z. By 17Z, northwesterly winds are expected across the TAF sites becoming gusty between 18-19Z as mixing occurs. Guidance has been persistent with stronger gusts mixing down at KBJC between 18-21Z, where gusts around 35 kts will be possible. Gusts should stay slighter lighter at KDEN/KAPA (20-25 kts). Winds should slacken up a bit after sunset this evening before a cold front brings gusty north to northeast winds between 5-7Z. Gusts between 25-35 kts will be possible for a few hours with the initial passage. Despite a rather dry airmass expected behind the front, there is a low chance (15-20%) that ceilings drop to around 5,000 feet for a brief period sometime between 8-11Z. Gusty winds will continue to be the story on Friday, as NW to NNW winds are expected once again. && .FIRE WEATHER... Issued at 245 PM MST Wed Jan 14 2026 It will be sunny, warm, dry, and windy Thursday across a good portion of the plains Thursday, leading to Red Flag conditions. Wind gusts of 30 to 40 mph will be common with a few gusts reaching 50 mph. A strong cold front moves through Thursday night bringing colder temperatures and strong north winds for Thursday night and Friday. Even though it cools 20F for Friday, strong drying behind the front is expected to push relative humidity into the 15 to 25 percent range during the day Friday. For Saturday into next week, dry conditions will persist with no precipitation expected. Each day, relative humidities are expected to bottom in the 15 to 30 percent range. Weak disturbances embedded in the north to northwest flow aloft will bring windy conditions at times and elevated fire weather conditions. && .BOU WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Friday morning through Friday afternoon for COZ215-238-242>246-248>251. Red Flag Warning from 10 AM this morning to 6 PM MST this evening for COZ238-242>246-248-249. High Wind Watch from this evening through Friday afternoon for COZ042-048>051. High Wind Watch from late tonight through Friday afternoon for COZ046-047. && DISCUSSION...12 AVIATION...9 FIRE WEATHER...12
Hazardous weather outlook, Jan 14, 11:03 AM MST, 23 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1103 AM MST Wed Jan 14 2026 COZ030>051-151815- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1103 AM MST Wed Jan 14 2026 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Gusty north to northwest winds will be possible over the northeast plains Thursday. Due to dry conditions and low relative humidity, fire weather conditions will be elevated to critical. Stronger winds are expected for Friday across the northeast plains where gusts to 65 mph will be possible. This will also lead to elevated to critical fire weather conditions. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 10:01 AM MST | Red Flag Warning | BOU | Adams, Arapahoe, Boulder, Broomfield, Denver, Douglas and 10 more | 32 hr |
Nearby
High Wind Warnings in Colorado, 2026Every high wind warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.